advertisement
Question
Posted by: CL | 2008-12-02

Various - ADHD, Depression, IBS, Diahroe

Dear Doc,


These Q' s are for me:

Both my children are ADHD. My son is Hyperactive. My daughter is Inattentive. I have also been diagnosed as Adult ADHD and will soon be starting with Methylphenidate (dosage unknown). I have not been coping very well.

Is ADHD hereditary?
Will this help?
Am I on too much drugs?
I am starting to feel like a hypocondtriact!
Is Obesity heredirary?
(My thyroid function is fine.) If so, I have tried every potion, lotion, capsule, pill, diet, eating plan under the sun and am now trying Topamax and am even now not losing weight. Do you perhaps know what could the reason for this be?

I am also major severly depressed. My psyciatrist has changed my anti-depressants to prevent me from picking more weight up. Will Wellbutrin and Serlife help/ prevent me from picking up more weight?

My friend was also put on anti-depressants 5 months ago and since then she has been suffering from terrible diarrhoea since then. It' s been so bad and has been happening so often that she' s had to rush home earlier this morning to go and change her underwear and slacks due to the accident she had.She did go for a colonoscopy in Aug-08 and it came back clear. Could the diarrhoea be a result of the Cilifit medication she was put on 5 months ago? If so, she is due to finish her prescription soon. I have told her that she shouldn' t just stop the meds like that, since she could have a relapse. Please could you give us advice with regards to:
a) is the cilift causing the severe diarrhoea?
b) if so, can if be changed and with what alternative?
c) could stopping the cilift immediately result in a relapse?
d) my friend has had a very emotional 24months behind her and has had to deal with quite a lot of issues. In addition to this she is working in Govt and has to deal with a lot of issues and challenges at work. Do you think that one would be able to cope after ceasing the use of this medication abruptly without having been for any councelling?
e) how does one get off of this medication without having a relapse?

Your earliest response in this regard would be highly appreciated.

Thank you.

Corrie Louw
Tel: 033-846-7384
Cell: 072-607-2104

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Corrie
You will find this article useful:
http://www.nimh.nih.gov/health/publications/adhd/complete-publication.shtml
Is ADHD hereditary? Yes
Will this help? You will have to give this a try and see - it differs with each patient
Am I on too much drugs? No, not if you need it, and if it is well monitored by a psychiatrist
Is Obesity hereditary? Yes there is a genetetic factor involved, but antidepressants play a big role
Wellbutrin will help you to not pick up more weight

regarding your friend:
Cilift can cause diarrhoea
Her doctor will have to consider other antidepressant taking her history and physical examination into account
She should not stop cilift suddenly but reduce the dose gradually, councelling is always a good idea

Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement